Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Reyataz/Norvir/Combivir Combo - Yellowing and Rash

(1/1)

latinscorpio75:
I started taking this combo 9 days ago.  On day 4 my eyes turned yellow.  It was noticeable enough for people to ask.  Not cool.  My doctor never told me about this side effect.  Today on day 9th I developed a terrible rash all over my body.  I've been very depressed, fatigued, my muscles ache after I work out.  I switched because my Dr. said the side effects of the new medications are less than those old meds (I was on the Crixivan/Combivir combo for 7 years, no side effects, except if I take it on an empty stomach my vision gets fucked up after an hour so I had to have something to eat with it or after it)
I'm very disappointed with this.   I really wanted to stick to this new med because I am always worrying about the long term side effects of Crixivan (lipodystrophy).
If someone developed a rash like me after taking this combo, can you please let me know what your Dr. said to do.  I am not able to get a hold of my Dr. right now and I don't have insurance so I can't go to urgent care.

newt:
Hey hello

The yellow thing can be noticeable at first, but it usually passes.

The rash is most likely from Reyataz. This drug can cause a rash in the first two months (in about 10% of people). It usually goes on its own within a few weeks. If the rash gets worse, particularly if you get a fever/temperature, or the rash starts to blister, you should probably stop your meds immediately. It would be best to see yr doc before stopping if you can, but blistering rash or rash+fever could be very serious. The antihistamine loratadine (Clarityn, Alavert), which you can buy at a pharmacy, may help and is safe to take with your combo.

If Crixivan hasn't caused you serious side effects in 8 yrs it is unlikely to do so if you continue taking it.

- matt

latinscorpio75:
hey Matt,
Thanks for the reassurance.  I work in the medical field so anything that is physically noticeable would raise flags and you know people are so damn nosey.  I had a bad experience in my old job.  I started on Sustiva and got a bad rash, at work.  My supervisor sent me home and said to bring a note saying that whatever I had wasn't contagious.  I couldn't tell her that it was an allergic reaction to my meds.  Last week a nurse noticed the yellowing of my eyes and just blurted out "dude! you're jaundiced!" so I froze and said "no I'm not!" and avoided her the rest of the day.
I just talked to my Dr. this a.m. and she said to either tough it out for a few days or stop all the medication until I see her on Tuesday.  It really sucks having no medical insurance.
I took benadryl last night and it just knocked me out. 
I'm trying to be optimistic about this new medication.  We'll see.  I like to drink wine once in a while.  if I stay on the Reyataz will my eyes turn yellow if I drink?
thanks again,
hope you're doing well.
mario

Christine:
Hi Mario,
I turned yellow, and had some yellow in my eyes when starting Reyataz. It lasted about a week, and went away.

If you are in the US, remember your employer is not allowed to question your medical conditions. They only thing they need to know is that you are capable of doing your job.

Place another call to your doctor, and what Matt is said is important. If fever, blisters, mouth or eye sores start, notify your doctor right away. I have gotten rashes from a few of the meds, they were really annoying, but they passed in a few weeks. Benadryl helped, and topical Benadryl helped also.

Christine

Navigation

[0] Message Index

Go to full version